Ask a doctor

Really Awful New Wrinkles from Dysport, What are my Options? (photo)

Hi I am 3 months from having dysport. As it has worn off, some -huge- new wrinkles appeared on the right side of my forehead. In the 'before' pics above, the right side of my forehead is totally smooth. There is just one small vertical line on the left side. (which ironically was the -only- thing I originally wanted to treat) now there are two huge, ugly, vertical lines on the right side too.... I'm very shocked. It looks WAY, WAY WORSE than it did before. What can I do? opinions? ideas? help!

Doctor Answers (5)

Dysport

+1

If it has been 3 months since your Dysport treatment, it may be time to have another treatment, since the effects of Dysport should last 3-4 months.  


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 141 reviews

Wrinkles after dysport or botox

+1

If it's been 3 months, it may simply be time for another injection. Dysport or botox can not "cause" wrinkle. What may happen, is if you paralyze some muscles, other muscles may "take over" and appear more prominent. In this case, you likely needed more dysport from the start.

Gary Goldenberg, MD
New York Dermatologist

Worse after Dysport

+1

Greetings~

It appears from your photos that in your before photo the muscles between your brows are relaxed and they appear contracted in the later/after photos. The idea of Dysport, or any of the neurotoxins, is that the injected muscles stay relaxed for a period of time (3-4 months). Having these muscles relaxed improves the appearance of a given area and makes lines appear smoother and wrinkles less deep. Dysport won't make you appear worse when it wears off but many patients do grow accustom very quickly to their new, smoother look and are quite shocked when it wears off.  If your injector took before photos it could be very helpful in showing you what your contracted muscles looked like before.  Nothing went wrong. Don't worry about it....you'll cause more wrinkles.

Good luck~

Dr. Grant Stevens 

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 67 reviews

You might also like...

Wrinkles from Dysport?

+1

 It is unlikely that Dysport would cause new wrinkles.  Based on your photos, it appears that you are contracting in your after photo and not at all in your before photos.    It is not unusual for patients to "forget" what their baseline looked like.  I recommend following up with your injector to view your photos and determine if a different plan is required for your facial anatomy.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Well you are 3 months older.

+1

Anne

It is very helpful to ask to see the photos from the office prior to treatment.  Sometimes our memory is a little different than reality.  The photos you are putting up simply show you activating your forehead muscles more in the after photos than in the before photos.  Way worse?  Not really sure I agree with you.  Your options are have more BOTOX or Dysport, or simply continue to allow your prior service to wear off.  It is likely that at 3 months you still have some treatment effects and these will continue to wear off over the next few months.  It that time frame, your are very likely to come back to your base line.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.